Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Suffering from valium withdrawal syndrome. How to control this?

Dec 2012
User rating for this question
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I am trying to take myself off of 5mg of valium 3 x day and 50 mg of Tramadol XXXXXXX (2 tablets 4 times a day) I think I took myself off too fast and threw the medication away. I am wondering if there is any natural supplement or whatever that I can take to make this process easier, as my withdrawal seems to be getting worse. I am taking a lot of Kava Kava, Valerian Root and quite a few Leg Cramps P.M. What would you suggest? I am unable to get in to see my doctor
Posted Fri, 22 Mar 2013 in Drug Abuse
Answered by Dr. Nsah Bernard 22 minutes later

Thanks for posting on XXXXXXX
If you are suffering from benzodiazepine (valium) withdrawal syndrome then there are a series of measures to be taken in order to minimize some of the symptoms. Each of the symptoms that you present with can be targeted as a group or singled out and treated symptomatically. They are numerous withdrawal symptoms due to valium withdrawal and I do not know particular which ones you have developed besides the cramping you have mentioned. Treating this condition is multidisciplinary and involves mainly psychological interventions. The psychological interventions are relaxation training, cognitive-behavioral treatment of insomnia, and self-monitoring of consumption and symptoms, goal-setting, management of withdrawal and coping with anxiety.With sufficient motivation and the proper approach, almost anyone can successfully withdraw from benzodiazepines. You should know that despite your presenting symptoms, due to withdrawal, they are temporary and will go away on their own even without medication, but that will require a lot of discipline from your part. There are no known remedies that could assist you in moderating your withdrawal symptoms.
If your cramps are severe, then OTC myorelaxants could help relax your muscles. If you experience pain, then it is better you do not take any pain killers for a while and try to support the pain if not too severe. If too severe, then you will have to start taking tramadol and lower the doses gradually. Same applies for valium. Lowering the doses gradually for a long period of time and trying to cope with the symptoms is the best way to handle the withdrawal until your system can finally come to an acceptance of the situation of coping without the valium and the tramadol.

Wish you the best and hope this information will be helpful

Dr Nsah
Above answer was peer-reviewed by
Follow-up: Suffering from valium withdrawal syndrome. How to control this? 19 hours later
Thank you!
Answered by Dr. Nsah Bernard 36 minutes later
You are welcome.
Please you are satisfied do accept my answer.
Dr Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor